An American Addiction Centers Resource

New to the DrugAbuse.com Forums?Join or

One of the hardest things I have been through

Discussion in 'Share Your Story Here' started by Carnold23, Oct 20, 2015.

  1. Carnold23

    Carnold23 Community Champion

    I would like to share a story about a horrible thing that happened to me. I usually do not share this story, but I have decided to share it on here because you all are so supportive.
    When I was nearing the end of high school I was at a party. I was on ecstacy. During this time in my life that was my drug of choice. Everyone there was high or drunk. There was a very young boy. A freshman. I am not going to mention his name but I knew him and I always thought of him as a little kid. Somebody we all looked out for.
    He had taken ecstacy for the first time. His friends said he only took one..
    He overdosed and passed away that night. Right in front of everyone that was there. We called an ambulance for help but by the time they got there it was too late.
    I don't understand how it could have happened. We were all taking the same pills that night. I had taken at least 3-4 throughout the night and I was fine.
    It haunted our school and I still think of him to this day. It broke my heart.
    jeremy2 likes this.
  2. doatk22

    doatk22 Community Champion

    Ecstacy is very dangerous and it's the type of drug that you only have to take once for something to go terribly wrong and pass away from. That's a drug you have to stay hydrated constantly on. If you dehydrate you can die. Your body can react badly, etc. I never did it because I was too scared, but I had 2 friends in high school that did it all the time and made sure they always drank plenty of water, and one of their guy friends refused to touch it because he said he didn't want to risk dying from it. Even if you do stay hydrated you can have a terrible reaction. Your friend probably didn't overdose technically, but just had a bad reaction. And that's really sad especially so young. I'm sorry that happened. People just react differently to drugs. And there's definitely not enough in-depth information going around young people on the effects of this drug.
  3. dechantajones

    dechantajones Active Contributor

    This is such a sad story. Drugs affect everyone differently, for example, some people have an allergic reaction to antibiotics, they break out in hives and their throats swell, while others don't. It has to be hard to lose a friend so suddenly, you have my deepest condolences.
  4. kgord

    kgord Community Champion

    I am so sorry that you had that experience. Many years ago when I was teaching in an elementary school, there was a child who was six years old who passed away due to "huffing" over the course of the summer. If that doesn't affect you I don't know what would. It is sad and tragic to hear of these early preventable deaths.
  5. missbishi

    missbishi Community Champion

    Huffing at six years old? Oh my word, that is sad. But it begs several questions, perhaps most importantly, where did they learn to do this?
  6. dyanmarie25

    dyanmarie25 Community Champion

    This is such a tragic story. He was still very young, and he had got his whole life ahead of him. It's really sad to think that all his dreams and goals just went down in flames the moment he took that ecstasy.
  7. L_B

    L_B Community Champion

    I am so sorry that you experienced this. My daughter has had two friends who passed away after taking ecstacy. It is a dangerous drug and many young lives have been lost because of it. It is always sad to hear of young lives ended too soon over something that didn't have to be.
  8. Coolkidhere

    Coolkidhere Community Champion

    Ecstasy causes death in three ways: hyperthermia, fluid retention and cardiac failure. These are such dangerous reactions to the drug itself and we don't know what can affect a certain person. They say that drinking water can help in avoiding death from ecstasy but one mistake is drinking water too rapidly. Water should be sipped slowly, not more than a pint an hour.

    It's sad that lives are lost due to ecstasy use, sometimes even first time users die. I hope there will be more information out there regarding the danger of ecstasy and other drugs. The statistics of deaths from it should be known by the public, to warn them about the dangers of even just trying one pill.:(
  9. Carnold23

    Carnold23 Community Champion

    Thank you everyone. I really appreciate your support. It was an extremely tough thing to go through. It made me rethink everything I thought about drugs. Unfortunately at the time, it didn't stop me from using. Now I look back on it and think, how could I have been so dumb?
  10. deanokat

    deanokat DrugAbuse.com Community Organizer Community Listener

    @Carnold23... Thanks for sharing that difficult memory with us. Unfortunately, many drugs can snuff out a life after only one try. That's the cruel truth. We need to keep educating our young people.

    Sending a virtual hug your way, my friend.
  11. jeremy2

    jeremy2 Community Champion

    A very tragic story indeed. That was a stark reminder of the perils of hard drugs. All it takes is a miscalculated step and you're gone. For good. Very many people have lost their lives to drugs and the figure just keeps going up. I wonder for how long will the youth see the danger they expose themselves to before they open up their eyes and shun drugs.
  12. Rainman

    Rainman Community Champion

    A message I hope lots of people will get. Drugs do kill. It can take a long time or it can be instant as it happened to @OPs friend. And to be safe the safer bet would be stop using drugs if you are or not touch drugs if you don't already use them.

    @OP:
    You can clutch the past so tightly to your chest that it leaves your arms too full to embrace the future. - Jan Glidewell

    You can't change what happened but what you learned can be of value to a lot of other people. Hard though it might be you need to let go of the past.
    deanokat likes this.
  13. Shrz

    Shrz Member

    Hi there!
    I sniffed ecstasy pills last night and now I feel terrible. I feel dizzy, lost my balance control, can’t walk properly and my heart rate is a bit high.
    Does anyone know what is happening to me and what can I do about it?
  14. Joshstillclean

    Joshstillclean Stupidity Exists - Fact.

    Dumb question! But thanks for the cheerful greetings! Bots....
    True concern likes this.
  15. True concern

    True concern Moderator

    It's called "coming down"hydrate
    Joshstillclean likes this.